Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS La Crosse, WI

May 31, 2008Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2008, 6:30 PM CDT for Clayton County, Iowa. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 6:30 PM CDT (23:30 UTC)
Expired
May 31, 2008, 7:15 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Clayton County, IA

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:36 PM CDTHAIL 0.751 Nw Luana, IA
May 31, 6:37 PM CDTHAIL 0.751 E Luana, IA
May 31, 6:44 PM CDTHAIL 0.752 Sw Monona, IA
May 31, 6:50 PM CDTHAIL 1.25Farmersburg, IA
May 31, 6:59 PM CDTHAIL 0.53 Sw Mcgregor, IA
May 31, 7:00 PM CDTHAIL 13 S Mcgregor, IATAKING PICTURES OF IT ON THEIR DECK.
May 31, 7:10 PM CDTFUNNEL CLOUDOsterdock, IA
May 31, 7:20 PM CDTFUNNEL CLOUD4 S Guttenberg, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 312330
SVRARX
IAC043-010015-
/O.NEW.KARX.SV.W.0037.080531T2330Z-080601T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 715 PM CDT

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HARDIN...OR 14 MILES SOUTH OF WAUKON...MOVING SOUTHEAST AT 39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS B 56 AND X 16 AROUND 635 PM...
  FARMERSBURG AND FROELICH AROUND 640 PM...
  MCGREGOR AND MARQUETTE AROUND 645 PM...
  ELKADER AND CLAYTON CENTER AROUND 650 PM...
  GARNAVILLO AND MOTOR AROUND 655 PM...
    
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
      4287 9109 4276 9108 4272 9103 4268 9092
      4268 9093
TIME...MOT...LOC 2330Z 322DEG 34KT 4303 9151

$$

BINAU
4 follow-up statements
000 
WWUS53 KARX 312339
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT SAT MAY 31 2008

IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
639 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAYTON COUNTY...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LUANA...OR ABOUT 12 MILES NORTH OF ELKADER...MOVING SOUTHEAST AT
40 MPH.

THIS STORM PRODUCED PENNY SIZED HAIL 1 MILE NORTHWEST OF LUANA AT 
636 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELKADER AND MCGREGOR AROUND 645 PM...
  CLAYTON CENTER AND MOTOR AROUND 650 PM...
  GARNAVILLO AND J WOOD CAMPGROUND AROUND 655 PM...
  GARBER AND ELKPORT AROUND 700 PM...
  GUTTENBERG AND COUNTY ROADS X 47 AND C 7 X AROUND 705 PM...
  LOCK AND DAM 10 AND OSTERDOCK AROUND 710 PM...
  TURKEY RIVER AND MILLVILLE AROUND 715 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
      4287 9109 4276 9108 4272 9103 4268 9092
      4268 9093
TIME...MOT...LOC 2339Z 311DEG 35KT 4297 9137

$$

BINAU
000 
WWUS53 KARX 312346
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT SAT MAY 31 2008

IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
645 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAYTON COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FARMERSBURG...OR ABOUT 9 MILES NORTH OF ELKADER...MOVING
SOUTHEAST AT 36 MPH.

PENNY SIZED HAIL WAS REPORTED WITH THIS STORM 2 MILES SOUTHWEST OF 
MONONA AT 644 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARQUETTE AND NATIONAL AROUND 650 PM...
  MCGREGOR AND CLAYTON CENTER AROUND 655 PM...
  GARNAVILLO AND J WOOD CAMPGROUND AROUND 700 PM...
  CLAYTON AND GARBER AROUND 705 PM...
  COUNTY ROADS X 47 AND C 7 X AROUND 710 PM...
  GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...

OTHER STRONG STORMS WILL MOVE OUT OF FAYETTE COUNTY INTO WESTERN AND 
SOUTHERN PORTIONS OF CLAYTON COUNTY THROUGH 715 PM.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
      4287 9109 4276 9108 4272 9103 4268 9092
      4268 9093
TIME...MOT...LOC 2345Z 304DEG 31KT 4298 9135

$$

BINAU
000 
WWUS53 KARX 312359
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT SAT MAY 31 2008

IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
658 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLAYTON COUNTY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GARNAVILLO...OR ABOUT 9 MILES NORTHEAST OF ELKADER...MOVING
SOUTHEAST AT 36 MPH.

THIS STORM PRODUCED HAIL TO THE SIZE OF A HALF DOLLAR AT 650 PM NEAR 
FARMERSBURG.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  J WOOD CAMPGROUND AND CLAYTON AROUND 705 PM...
  COUNTY ROADS X 47 AND C 7 X AROUND 710 PM...
  GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 9145 4294 9154 4298 9116 4294 9115
      4287 9109 4276 9108 4274 9106 4268 9096
TIME...MOT...LOC 2358Z 304DEG 31KT 4291 9123

$$

BINAU
000 
WWUS53 KARX 010007
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT SAT MAY 31 2008

IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
707 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLAYTON COUNTY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR J WOOD CAMPGROUND...OR ABOUT 6 MILES NORTHWEST OF GUTTENBERG...
MOVING SOUTHEAST AT 36 MPH.

WHILE THE STRONGEST STORM HAD CROSSED OVER INTO GRANT COUNTY 
WISCONSIN...THERE IS STILL A THREAT FOR PENNY SIZED HAIL FOR AREAS 
NEAR AND NORTHWEST OF GUTTENBERG THROUGH 715 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 9145 4294 9154 4298 9116 4294 9115
      4287 9109 4276 9108 4274 9106 4268 9096
TIME...MOT...LOC 0007Z 304DEG 31KT 4286 9117

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:44 PM CDT, 46 minutes earlier.

Area forecast discussion, May 31, 5:44 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT SAT MAY 31 2008

.UPDATE...

STORMS BEHAVING AS EXPECTED PER AMBIENT ENVIRONMENT AND WATCH 404
SEEMS WELL PLACED WITH THERMODYNAMICS EAST OF THE MISSISSIPPI
RIVER FAR LESS FAVORABLE FOR SEVERE STORMS.

LAPS SOUNDINGS AHEAD OF MN/IA BORDER CLUSTER OF STORMS SHOWS A
DEEPLY MIXED BOUNDARY LAYER WITH STEEP LOW LEVEL LAPSE RATES TO
3KM...AND RATHER DECENT BUOYANCY IN THAT LOWEST 3KM WITH THE MID
50S DEWPOINTS. LOW FREEZING LEVELS /9KFT/ AND MLCAPE TO 1000 J/KG
ARE PLENTY FOR FORMATION OF LARGE HAIL WITH THE STRONGEST
UPDRAFTS. SUPERCELLULAR SHEAR IS LACKING/MARGINAL...30KT IN THE
0-6KM LAYER WITH DEEP WNWLY UNIDIRECTIONAL FLOW. HENCE..STORMS
HAVING A HARD TIME MAINTAINING STRUCTURE BUT DO SHOW SOME
STRUCTURE/ORGANIZATION FROM TIME TO TIME...COINCIDENT WITH LARGE
HAIL PRODUCTION. DCAPE /DOWNDRAFT CAPE/ IS NOT HUGE...BUT ENOUGH
TO SUGGEST SOME LOCALIZED GUSTS TO SEVERE LEVELS WHICH HAS BEEN
REPORTED THUS FAR. MUCH LIKE LAST NIGHT...PROBABLY PEAKING IN
COVERAGE/INTENSITY NOW THROUGH 00Z WITH A FEW STRONGER UPDRAFTS
BETWEEN 7 AND 9 PM. NEED TO WATCH BONAFIDE SUPERCELL IN TC METRO
AREA NOW...ABOUT 90 MINUTES AWAY FROM WABASHA/BUFFALO COUNTY.

BINAU

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT SAT MAY 31 2008/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MAIN FORECAST CONCERN FOCUSES AROUND SEVERE THREAT THIS
EVENING...AND THEN SHRA/TS CHANCES AGAIN MONDAY THROUGH TUESDAY.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWING ANOTHER MID-LEVEL
SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT OVER THE DAKOTAS.
VIS SATELLITE AND RADAR MOSAIC SHOWING CONVECTION FIRING AHEAD OF THE
WAVE ACROSS SD INTO MN. LAPS MUCAPE SHOWING AROUND 1500J/KG ACROSS
WESTERN CENTRAL MN WHERE CONVECTION IS FIRING. IN ADDITION...0-3KM
SHEAR FAIRLY RESPECTABLE AROUND 30KT. THIS SHOULD CONTINUE TO FUEL
AND ORGANIZE CONVECTION AS THE WAVE MOVES SOUTHEAST TOWARD THE AREA.

31.12Z GFS AND NAM SHOWING REASONABLE AGREEMENT THROUGH THE PERIOD.
SOME DIFFERENCES IN QPF PLACEMENT...SO TOOK BLEND OF THE TWO AS FAR
AS POP AND QPF PLACEMENT.

FOR THIS EVENING...MID-LEVEL SHORTWAVE TROUGH OVER THE DAKOTAS WILL
CONTINUE TO ROTATE SOUTHEAST INTO THE AREA. RUC SHOWS EASTERN EDGE
OF MAIN CAPE AXIS COMING INTO SOUTHEAST MN/NORTHEAST IA/PERHAPS FAR
SOUTHWEST WI. IN THE MEANTIME...0-3KM SHEAR OF 35 TO 40KT WILL EXIST
ACROSS THE AREA. SO...STORMS SHOULD CONTINUE TO FIRE AND MOVE
SOUTHEAST ACROSS MAINLY THE SOUTHWEST HALF OF THE AREA. WITH AMPLE
SHEAR...ORGANIZED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS...SIMILAR TO FRIDAY NIGHT SEVERE EPISODE.
AND LIKE FRIDAY NIGHT...CAPE/CONVECTION RAPIDLY WANES RAPIDLY AFTER 03Z
TONIGHT AS THE MID-LEVEL SHORTWAVE TROUGH EXITS SOUTHEAST OF THE
AREA.

APPEARS SUNDAY THROUGH THE FIRST HALF OF MONDAY WILL REMAIN DRY AS A
WEAK RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA.

FOR MONDAY AFTERNOON THROUGH TUESDAY...MODELS IN GOOD AGREEMENT IN
BRINGING A FAIRLY VIGOROUS MID-LEVEL TROUGH ACROSS THE PLAINS INTO
THE UPPER MIDWEST. INCREASING LLJ AHEAD OF THE WAVE WITH AMPLE
925-850MB MOISTURE TRANSPORT WILL FUELS CONVECTION ACROSS THE AREA.
THIS WILL LIKELY FUEL SOME SORT OF MCS ACTIVITY CLOSE TO THE AREA.
THE EXACT AREA OF WHERE MCS/SEVERE THREAT/HEAVIEST RAIN HOWEVER
REMAINS UNCERTAIN. DUE TO SEVERE WX THREAT THIS AFTERNOON AND LOW
CONFIDENCE OF WHERE EXACTLY THE MCS ACTIVITY WILL SET UP...WILL HOLD
OFF ON ISSUING ESF/HYDROLOGIC OUTLOOK TODAY...BUT MAY ISSUE ON THE
MIDSHIFT TONIGHT OR DAYSHIFT ON SUNDAY AS MODELS HOPEFULLY CONVERGE
ON A SOLUTION.

LONG TERM...WEDNESDAY THROUGH SATURDAY

ACTIVE WEATHER PATTERN LIES AHEAD IN THE EXTENDED PERIOD. BOTH THE
31.00Z AND THE 31.06Z ECMWF/GFS RESPECTIVELY IN BETTER AGREEMENT.
ECMWF IS A JUST BIT FASTER WITH PATTERN PROGRESSION THAN THE GFS.
HAVE THEREFORE TOOK A MIDDLE OF THE ROAD APPROACH FOR NOW. BOTH MODELS
TAKE DEEP MID-LEVEL SHORTWAVE TROUGH/SURFACE LOW FROM THE
INTERMOUNTAIN WEST ON WED...INTO THE UPPER MIDWEST BY THURSDAY
NIGHT/FRIDAY TIME FRAME. BROAD AREA OF ISENTROPIC LIFT AND MOISTURE
TRANSPORT AHEAD OF THE WAVE WILL GIVE THE AREA AN INCREASING CHANCE
OF SHRA/TS. STRONG JET ENERGY EJECTING OUT OF THE SOUTHERN
ROCKIES/COUPLED WITH HIGHLY DILUENT FLOW ALOFT ACROSS THE AREA
COULD PRODUCE A SEVERE EPISODE FOR THE AREA THU/THU N TIME FRAME.
UPPER FLOW BECOMES HIGH ZONAL THROUGH THE REMINDER OF THE EXTENDED
PERIOD. EMBEDDED SHORTWAVES IN THE FLOW WILL PRODUCE INTERMITTENT
SHRA/TS CHANCES. TIMING OF THESE DISTURBANCES WILL BE DIFFICULT
GIVEN THE FAST FLOW. KEPT SMALL SHRA/TS CHANCES IN GIVEN UNSTABLE
FLOW. OTHERWISE...TEMPERATURES THROUGH THE PERIOD LOOK RIGHT AROUND
SEASONAL NORMALS.

AVIATION...THIS AFTERNOON THROUGH SUNDAY

WITH COLD AIR ALOFT AND DIURNAL HEATING...A 3500 TO 4500 FOOT DECK
OF SCATTERED TO BROKEN DECK OF CUMULUS CLOUDS HAS DEVELOPED FROM
NORTHEAST SOUTH DAKOTA SOUTHEAST TO SOUTHEAST WISCONSIN AND NORTHERN
ILLINOIS. A SHORT WAVE TROUGH MOVING SOUTHEAST THROUGH SOUTH DAKOTA
HAS PROVIDED ENOUGH LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS IN
THE ABERDEEN AREA. AS THIS SYSTEM CONTINUES TO MOVE SOUTHEAST THIS
AFTERNOON...WE EXPECT SCATTERED CONVECTION TO FIRE ACROSS OUR AREA.
THERE IS ENOUGH SHEAR IN THE 0-3KM LAYER TO SUPPORT THE DEVELOPMENT
OF A FEW PULSE SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT
WOULD BE LARGE HAIL AND DAMAGING WINDS BETWEEN 31.20Z AND 01.02Z.

3-5SM FOG MAY DEVELOP IN AREAS THAT SEE PRECIPITATION THIS AFTERNOON
AND EVENING. WHAT FOG DOES DEVELOP SHOULD DISSIPATE BY 01.15Z.

WITH AIR MASS REMAINING COLD ALOFT AND AMPLE SUNSHINE TO SUPPLY
DIURNAL HEATING...WE SHOULD ONCE AGAIN SEE THE DEVELOPMENT OF
INSTABILITY CUMULUS CLOUDS ON SUNDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

01/01
Hazardous weather outlook, May 31, 4:12 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT MAY 31 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
412 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THROUGH TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS THE AREA THROUGH THE MIDDLE EVENING HOURS. THE GREATER
THREAT OF SEVERE WEATHER...IN THE FORM OF LARGE HAIL AND DAMAGING
WIND GUSTS...WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER
THROUGH 8 OR 9 PM. THERE IS MUCH LESS RISK FOR SEVERE WEATHER EAST
OF THE MISSISSIPPI RIVER...ESPECIALLY INTO CENTRAL WISCONSIN WHERE A
MUCH DRIER AND MORE STABLE AIRMASS EXISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH MUCH OF
NEXT WEEK. HOWEVER...THE TIMING AND SEVERE WEATHER POTENTIAL IS NOT
CLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD ACTIVATION IS NOT CURRENTLY ANTICIPATED THROUGH THIS
EVENING...BUT THE SCATTERED NATURE OF THE STRONG TO SEVERE STORMS
WILL REQUIRE SOME ACTIVATION OF SPOTTER GROUPS...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER THROUGH 8 OR 9 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE/BINAU

In the hours before

Local storm report, May 31, 5:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     6 N CRESCO              43.46N 92.12W
05/31/2008  M53 MPH          HOWARD             IA   AMATEUR RADIO

&&

SHEA
Local storm report, May 31, 5:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     1 E BONAIR              43.41N 92.18W
05/31/2008  M56 MPH          HOWARD             IA   AMATEUR RADIO

&&

SHEA
Local storm report, May 31, 5:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             KENDALLVILLE            43.43N 92.03W
05/31/2008  E0.75 INCH       WINNESHIEK         IA   PUBLIC

            AT CANOE RENTAL. WIND GUSTS OF 40 MPH AS WELL.

&&

SHEA
Local storm report, May 31, 5:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             BLUFFTON                43.40N 91.93W
05/31/2008  E0.75 INCH       WINNESHIEK         IA   PUBLIC

            OBSERVED ON UPPER IOWA RIVER AT CANOE RENTAL.

&&

SHEA
Local storm report, May 31, 6:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
602 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             DECORAH                 43.31N 91.79W
05/31/2008  E0.50 INCH       WINNESHIEK         IA   LAW ENFORCEMENT

&&

SHEA
Local storm report, May 31, 6:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             DECORAH                 43.31N 91.79W
05/31/2008  E0.75 INCH       WINNESHIEK         IA   PUBLIC

            REPORTED BY STUDENTS AT LUTHER COLLEGE TO KDEC RADIO IN
            TOWN.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:18 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek42 min
May 31, 5:55 PM CDTSevere Thunderstorm WarningARXFloyd26 min
May 31, 6:00 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.